Alert archive / California / Wind Advisories in 2022

Wind Advisory 30, NWS Phoenix, AZ

June 4, 2022Imperial County, California

NWS Phoenix, AZ issued this wind advisory at Jun 4, 2022, 9:52 PM PDT for Imperial County, California. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2022, 9:52 PM PDT (04:52 UTC)
Expired
Jun 5, 2022, 8:00 AM PDT
In force
10 hr
Issued by
NWS Phoenix, AZ

County Imperial County, CA

The radar

The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

323 
WWUS75 KPSR 050452
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
952 PM MST Sat Jun 4 2022

CAZ562-051500-
/O.NEW.KPSR.WI.Y.0030.220605T0452Z-220605T1500Z/
Imperial County Southwest-
952 PM PDT Sat Jun 4 2022

...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Southwest corner of Imperial County, including
  Interstate 8 west of Ocotillo.

* WHEN...Until 8 AM PDT Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
2 follow-up statements
846 
WWUS75 KPSR 051129
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
429 AM MST Sun Jun 5 2022

CAZ562-051500-
/O.CON.KPSR.WI.Y.0030.000000T0000Z-220605T1500Z/
Imperial County Southwest-
429 AM PDT Sun Jun 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Southwest corner of Imperial County.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
154 
WWUS75 KPSR 051451
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
751 AM MST Sun Jun 5 2022

CAZ562-051600-
/O.EXP.KPSR.WI.Y.0030.000000T0000Z-220605T1500Z/
Imperial County Southwest-
751 AM PDT Sun Jun 5 2022

...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

The Wind Advisory will be allowed to expire due to lighter wind 
speeds.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 4, 5:07 PM PDT, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 4, 5:07 PM PDT, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
507 PM MST Sat Jun 4 2022

.UPDATE...Updated Aviation Discussion.

&&

.SYNOPSIS...
Dry conditions under mostly clear skies will prevail through the
remainder of the weekend as temperatures remain near to slightly
above normal. A warming trend will then occur next week as an area
of high pressure builds across the western CONUS. This will
result in well above normal temperatures starting late next week
and a high likelihood of excessive heat impacting much of the area
by next weekend.

&&

.DISCUSSION...
The main weather story over the next week will be the increasing
temperatures and what will likely be our first excessive heat
episode of the year during the latter part of next week. In the
short term, dry conditions and near to slightly above normal
temperatures will continue through the remainder of the weekend as
zonal flow remains in place over the region with an upper level
low remaining situated off the coast of British Columbia and the
sub-tropical high staying over Mexico. Afternoon highs today and
tomorrow will be in the 100-103 degree range for most areas across
the lower deserts. Otherwise, breezy daytime conditions will
result in gusts upwards of 20-25 mph for most areas, with some
areas across western Imperial County seeing gusts in excess of 30
mph at times.

The aforementioned sub-tropical high to our south will strengthen
and build north into our region for the new week. As this occurs,
500 mb heights across the Southwest will rise from 584-586 dm this
weekend to 588-590 dm by Tuesday. This will in return lead to
increasing temperatures with afternoon highs across the lower
deserts climbing to around 103-105 degrees Monday and 104-107
degrees Tuesday.

As high pressure over the region strengthens and temperatures rise,
guidance continues to indicate a weak disturbance developing near
the southern Baja peninsula by next Tuesday before drifting toward
the north and into our region Wednesday into Thursday. Along with it
will be an increase of moisture into the region, with the latest
GEFS mean showing PWATs climbing to around 0.90" while some members
show values climb above 1.00". For now, this moisture looks to be
enough for some high based showers/thunderstorms over the high
terrain in eastern Arizona. NBM PoPs remain on the low side with the
highest chances (15-25%) remaining over the White Mountains. Due to
the continued overall dry nature of the atmosphere, any potential
convection will likely not produce any appreciable rain and will
mostly create a wildfire threat due to lightning.

By late next week, hot temperatures and an increasing threat of
excessive heat developing will be the main forecast concern. NBM
guidance suggests highs will near 110 degrees by Thursday and likely
exceed 110 degrees for many lower desert areas Friday through next
weekend. Ensemble guidance heavily favors the ridge strengthening
over the Western U.S. by Friday, possibly becoming centered over the
Desert Southwest with 500mb heights of 592-596dm next weekend, or
around 99% of climatology for the period. It is still too early to
know how hot temperatures will actually get, but more likely than
not we will see at least a few days of excessive heat and highs
likely around daily records.

&&

.AVIATION...Updated at 00Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Winds will favor diurnal trends through the period. Light to
moderate W winds with occasional gusts of 17-20 kt will persist
early this evening through 02-03Z. Lighter winds later this
evening will flip to the E by 8-9Z. By early Sun afternoon SW-W
flow resumes with gusts in the upper teens through early evening.
Skies will be partly cloudy with alternating periods of FEW V
SCT/BKN high clouds passing through the area.

Southeast California/Southwest Arizona including KIPL and KBLH:

Sundowner winds with W gusts near 25 kts at KIPL will remain
elevated well into the night. Then W winds at 8-12 kts are favored
for the remainder of the period. Gusty SW winds at KBLH, also
with gusts near 25 kt in the early evening will gradually taper
off to 6-9 kt and favor the S by late tonight. By Sun afternoon
breezes pick up again with S gusts into the upper teens. Skies
will be clear to mostly clear tonight with some increasing high
clouds on Sun.

&&

.FIRE WEATHER...
Near to slightly above normal temperatures and seasonably dry
conditions are expected through early next week before even hotter
temperatures move into the region later next week. Temperatures
will likely rise to upwards of 10 degrees above normal by next
Friday. Afternoon MinRHs will generally range between 5-15% each
day through next week with modest afternoon breezy conditions with
gusts of generally less than 25 mph. During the latter of next
week, a modest increase in moisture may be enough to promote a
dry thunderstorm threat over the Arizona high terrain. Due to the
continued overall low RHs and dry fuels already in place for most
areas, the chances for dry lightning late next week may pose an
increased wildfire threat.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...Smith/Kuhlman
AVIATION...Sawtelle
FIRE WEATHER...Kuhlman

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.